Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 41, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Feb 18, 2009, 11:39 AM CST for 4 counties in Kentucky. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 18, 2009, 11:39 AM CST (17:39 UTC)
- Expired
- Feb 18, 2009, 12:30 PM CST
- In force
- 51 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Allen County, KY, Barren County, KY, Cumberland County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 11:47 AM CST | HAIL 1.75 | 5 E Scottsville, KY | HALFWAY BETWEEN SCOTTSVILLE AND FOUNTAIN RUN ON BROWNSFORD ROAD |
| Feb 18, 12:01 PM CST | HAIL 1.25 | 3 Sw Mt. Herman, KY | |
| Feb 18, 12:12 PM CST | HAIL 1 | Marrowbone, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 11:09 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 599 m²/s²
- 0-3 km storm-relative helicity
- 631 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 181739
SVRLMK
KYC003-009-057-171-181830-
/O.NEW.KLMK.SV.W.0041.090218T1739Z-090218T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1139 AM CST WED FEB 18 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF SCOTTSVILLE...
SOUTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1230 PM CST...
* AT 1135 AM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES EAST OF
SCOTTSVILLE TO 14 MILES WEST OF SCOTTSVILLE...MOVING EAST AT 40
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SCOTTSVILLE BY 1155 AM CST...
OTHER LOCATIONS IN THE PATH INCLUDE TRACY...MOUNT HERMAN...BARREN
RIVER LAKE...AND DUBRE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS LINE OF STORMS WITH LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3671 8642 3680 8640 3688 8621 3685 8575
3683 8560 3684 8559 3683 8540 3670 8601
TIME...MOT...LOC 1738Z 263DEG 37KT 3683 8587 3675 8641
$$
131 follow-up statement
000
WWUS53 KLMK 181759
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1259 PM EST WED FEB 18 2009
KYC003-009-057-171-181830-
/O.CON.KLMK.SV.W.0041.000000T0000Z-090218T1830Z/
BARREN KY-CUMBERLAND KY-ALLEN KY-MONROE KY-
1158 AM CST WED FEB 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST
FOR NORTHWESTERN MONROE...CENTRAL ALLEN...WESTERN CUMBERLAND AND
SOUTHERN BARREN COUNTIES...
AT 1153 AM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ROCKBRIDGE TO SCOTTSVILLE...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TRACY AND FOUNTAIN RUN BY 1210 PM CST...
MT. HERMAN BY 1225 PM CST...
DUBRE...MARROWBONE AND ROCKBRIDGE BY 1230 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS LINE OF STORMS WITH DESTRUCTIVE HAIL AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3678 8619 3686 8615 3685 8575 3683 8560
3684 8559 3683 8540 3671 8601 3671 8625
TIME...MOT...LOC 1758Z 263DEG 37KT 3685 8561 3679 8611
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 11:18 AM CST, 21 minutes earlier.
Area forecast discussion, Feb 18, 11:18 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1218 PM EST WED FEB 18 2009 .UPDATE... MADE A FEW TWEAKS TO THE FORECAST. RATHER SOLID AREA OF LIGHT RAIN FORMED EARLIER OVER SOUTHERN INDIANA AND CONTINUES TO SLIDE TO THE ESE ACROSS SOUTHERN INDIANA AND INTO NORTHERN CENTRAL KENTUCKY. UPPED MORNING POPS TO CATEGORICAL IN THE AREAS THAT ARE TO BE AFFECTED BY THIS AREA OF RAIN. ALSO...REDUCED MORNING POPS IN THE SOUTH WHERE THE RAIN WILL MISS AND PROSPECTS FOR DEVELOPMENT THIS MORNING ARE SLIMMER. KEPT POPS IN THE CHANCE CATEGORY IN THE SOUTH. NO OTHER SIGNIFICANT CHANGES AT THIS TIME. && .SHORT TERM (TODAY AND TONIGHT)... MASS OF WARM-AIR ADVECTION SHOWERS AND STORMS ARE AFFECTING MUCH OF THE SOUTHERN CWA. A FEW STRONG STORMS HAVE FORMED WITHIN THE MASS...PRODUCING PEA SIZE HAIL NEAR BOWLING GREEN. ONE STORM THAT PRODUCED NICKEL HAIL NEAR THE KY/TN BORDER MOVED ACROSS LOGAN AND SIMPSON BUT HAS SINCE WANED. EVERYTHING NOW IS BEHAVING...WITH HEAVY RAINFALL TRAINING OVER THE SAME AREAS...AND LOTS OF LIGHTNING. GUSTY WINDS ARE ALSO OCCURRING...WITH PEAKS AROUND 40-45 MPH. BUT RECENT ACARS SOUNDINGS SHOW NICE CAPPING AT 800MB...SO ANY SEVERE WIND GUSTS MIXING DOWN SHOULD NOT OCCUR. THROUGH SUNRISE...ANY STRONG STORM WILL BE CAPABLE OF PRODUCING PEA AND MARBLE SIZE HAIL. THIS AREA OF SHOWERS AND STORMS IS ALL AHEAD OF AN APPROACHING LOW PRESSURE CENTER OVER NW MISSOURI. THIS LOW WILL PUSH TOWARDS NE INDIANA TODAY...WHICH WILL ALSO PUSH THESE SHOWERS AND STORMS EAST OF THE CWA MOSTLY BY 18Z. THEN THE COLD FRONT FROM THE LOW WILL PASS THROUGH THE CWA BETWEEN ROUGHLY 21Z AND 03Z. THE NMM-WRF HAS A GOOD HANDLE ON CURRENT PRECIP...AND THAT MODEL SHOWS MORE SHOWERS/STORMS DEVELOPING OVER OUR ERN CWA ALONG THE COLD FRONT. ASSUMING THE CAP ALOFT CAN BREAK THIS AFTERNOON...WILL GO WITH THIS MODEL SOLUTION AND HAVE THE HIGHEST POPS OVER THE ERN HALF OF THE CWA. DESPITE CLOUDS AND PRECIP...TEMPS SHOULD CLIMB ESPECIALLY THIS AFTERNOON INTO THE MID 50S N TO THE MID 60S S. WINDS WILL CONTINUE TO BE GUSTY...ESPECIALLY LATER THIS AFTERNOON AHEAD OF THE COLD FRONT...WITH GUSTS UP TO 35 MPH BEING POSSIBLE. TONIGHT...ON THE BACK SIDE OF THE LOW/FRONT...TEMPS SHOULD FALL INTO THE UPPER 20S AND LOW 30S. RESIDUAL WRAP-AROUND MOISTURE WILL AFFECT MAINLY OUR NERN CWA OVERNIGHT...WHERE RAIN WILL CHANGE TO SNOW SHOWERS. THIS WILL MOST LIKELY OCCUR OVER THE NORTHERN BLUEGRASS AFTER MIDNIGHT TOWARDS DAWN THURSDAY. .LONG TERM (THURSDAY THROUGH TUESDAY)... NOT TOO MANY CHANGES REQUIRED THROUGH THE EXTENDED THIS MORNING. MAIN CHALLENGES WILL BE MOVING OUT PRECIPITATION ON THURSDAY AND ANOTHER CLIPPER SYSTEM BRINGING A CHANCE FOR LIGHT ACCUMULATING SNOW ON SATURDAY. A WEAK DISTURBANCE ON TUESDAY NEAR THE END OF THE FORECAST PERIOD COULD ALSO BRING ANOTHER ROUND OF PRECIPITATION. THURSDAY THROUGH SATURDAY... UPPER LEVEL LOW OVER MICHIGAN WILL MOVE EASTWARD INTO UPSTATE NEW YORK PULLING SURFACE LOW INTO THE NORTHEAST U.S. NORTHWEST FLOW ACROSS THE AREA WILL USHER IN HIGH SURFACE PRESSURE AND LINGERING PRECIPITATION SHOULD MOVE EAST OF THE AREA BY MIDDAY WITH SOME FLURRIES POSSIBLE ACROSS NORTH CENTRAL KY AND THE BLUEGRASS REGION IN THE AFTERNOON BEFORE DRIER CONDITIONS SET IN THURSDAY NIGHT AND FRIDAY. WITH HIGHS ONLY TOPPING OUT IN THE LOW 30S ON THURSDAY AND CLEARING SKIES OVERNIGHT TEMPS WILL BOTTOM OUT IN THE TEENS BY FRIDAY MORNING. PLENTY OF SUNSHINE ON FRIDAY AND SOME LOW LEVEL WAA WILL ALLOW TEMPS TO REBOUND INTO THE MID 40S IN THE SOUTHWEST TO THE UPPER 30S IN THE NORTHEAST. CLOUDS WILL INCREASE DURING THE LATE AFTERNOON AND EARLY EVENING ON FRIDAY AS THE NEXT CLIPPER SYSTEM APPROACHES THE AREA LATE FRIDAY NIGHT AND SATURDAY. EXPECT A MIX OF RAIN/SNOW LATE FRIDAY EVENING MAINLY ACROSS AREAS WEST OF INTERSTATE 65 WITH PRECIPITATION SPREADING EASTWARD TOWARD SATURDAY MORNING AND CHANGING TO ALL SNOW AFTER MIDNIGHT. EXPECT ACCUMULATION FRIDAY NIGHT TO BE AROUND A HALF INCH IN ALL BUT THE FAR SOUTHWEST PORTIONS OF THE FORECAST AREA WHERE LITTLE TO NO ACCUMULATION IS EXPECTED. SNOW SHOWERS WILL CONTINUE THROUGH MIDDAY ON SATURDAY WHEN A COLD FRONT PUSHES THROUGH AND A DRY SLOT MOVES ACROSS THE FORECAST AREA. ADDITIONAL ACCUMULATIONS OF LESS THAN A HALF INCH ARE EXPECTED AT THIS TIME ACROSS THE BLUEGRASS REGION OF KY. AS UPPER LOW AND SURFACE LOW MOVE ACROSS NORTH OH AND UP THE EASTERN GREAT LAKES...WRAP AROUND MOISTURE COUPLED WITH NORTHERLY FLOW WILL BRING A CHANCE OF LIGHT SNOW SHOWERS TO AREAS MAINLY EAST OF INTERSTATE 75 ON SATURDAY NIGHT...LITTLE TO NO ADDITIONAL ACCUMULATIONS ARE EXPECTED. TEMPERATURES ON SATURDAY MORNING WILL START OUT IN THE UPPER 20S AND CLIMB TO THE MID 30S. SUNDAY THROUGH TUESDAY... TROUGH AXIS SWINGS THROUGH AND SHIFTS EAST OF THE AREA BY SUNDAY MORNING AND CLEARING SKIES ARE EXPECTED. EXPECT TEMPERATURES TO BE A FEW DEGREES COLDER DESPITE LESS CLOUD COVER AS DEEP TROUGH TO THE EAST AND NORTHERLY FLOW OVER THE REGION ALLOWS COLDER AIR TO SEEP SOUTHWARD. EXPECT HIGHS IN THE LOW TO MID 30S ON SUNDAY. SURFACE HIGH PRESSURE BUILDS OVER THE SOUTHEAST STATES ON MONDAY WITH ZONAL FLOW ALOFT ALLOWING WAA TO SET UP WITH SOUTHERLY SURFACE FLOW. MOSTLY SUNNY SKIES WILL GIVE WAY TO INCREASING CLOUDINESS BY LATE MONDAY AFTERNOON AS ANOTHER WEAK CLIPPER SYSTEM APPROACHES THE AREA FOR TUESDAY. PLENTY OF MOISTURE WILL BEGIN STREAMING INTO THE AREA FROM THE WESTERN GULF COAST OVERNIGHT MONDAY AND SHOWERS WILL BE POSSIBLE BY TUESDAY MIDDAY AS ANOTHER COOL FRONT MAKES ITS WAY THROUGH THE REGION. EXPECT HIGHS ON MONDAY AND TUESDAY IN THE 40S WITH OVERNIGHT LOWS IN THE UPPER 20S TO LOW 30S. && .AVIATION (18Z TAFS)... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CROSS THE AREA THIS AFTERNOON NEAR THE TAF SITES. BECAUSE OF THEIR SCATTERED NATURE...WILL COVER IN TAFS WITH VCSH AND CB FOR NOW. WILL BE ISSUING AMENDMENTS IF/WHEN THUNDERSTORMS GET NEAR THE TAF SITES. THIS CONVECTION IS AHEAD OF A COLD FRONT STRETCHED OVER ILLINOIS CURRENTLY AND MOVING EAST. IT WILL REACH THE TAFS SITES BETWEEN 20Z AND 23Z SHIFTING WINDS TO THE WEST. WINDS WILL REMAIN GUSTY OUTSIDE OF ANY THUNDERSTORMS TODAY AND THROUGH TONIGHT WITH GUSTS UP TO 28 TO 30KTS THIS AFTERNOON. CIGS WILL TEMPORARILY BE IN THE VFR CATEGORY EARLY THIS AFTERNOON...THEN DROP TO MVFR CIGS AFTER THE FROPA LATER THIS AFTERNOON. IF SCT SHOWERS OR T-STORMS DO HIT THE TAF SITES...THERE COULD BE CIG/VSBY RESTRICTIONS AND WILL HANDLE WITH AMENDMENTS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && WEATHER.GOV/LOUISVILLE UPDATE...13 SHORT TERM...AL LONG TERM....LMS AVIATION.....AML
Hazardous weather outlook, Feb 18, 10:30 AM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EST WED FEB 18 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1130 AM EST (1030 AM CST) WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT PASSES THROUGH THE REGION. LIGHTNING...HEAVY RAIN...HAIL...AND GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORM. THE BEST CHANCE FOR SIGNIFICANT WINDS AND HAIL WILL BE OVER SOUTHERN KENTUCKY. OUTSIDE OF ANY THUNDERSTORMS TODAY AND TONIGHT...SOUTHERLY SURFACE WINDS WILL BE SUSTAINED AT 15 TO 25 MPH...WITH GUSTS OF UP TO 35 MPH AT TIMES. THIS WILL CAUSE DIFFICULTY FOR DRIVERS OF HIGH-PROFILE VEHICLES ON EAST TO WEST ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A CLIPPER SYSTEM WILL MOVE NEAR THE AREA FRIDAY NIGHT INTO SATURDAY MORNING. LIGHT ACCUMULATING SNOW IS POSSIBLE WITH THIS SYSTEM...ESPECIALLY ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. AT THIS TIME ACCUMULATIONS OF AROUND AN INCH ARE EXPECTED. ANY CHANGE IN FORECAST TRACK COULD CHANGE THESE AMOUNTS SLIGHTLY. STAY TUNED TO FUTURE FORECASTS FOR ANY UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF GUSTY WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY. AL/LMS/13
In the hours before
Local storm report, Feb 18, 10:49 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1149 AM EST WED FEB 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1148 AM HAIL ALVATON 36.87N 86.35W
02/18/2009 E1.00 INCH WARREN KY POST OFFICE
&&
EVENT NUMBER 00309
FOSTERLocal storm report, Feb 18, 10:58 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1158 AM EST WED FEB 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL ALVATON 36.87N 86.35W
02/18/2009 E0.88 INCH WARREN KY AMATEUR RADIO
&&
EVENT NUMBER 00310
FOSTERLocal storm report, Feb 18, 11:06 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1206 PM EST WED FEB 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL 6 S GLASGOW 36.91N 85.92W
02/18/2009 M1.00 INCH BARREN KY TRAINED SPOTTER
&&
EVENT NUMBER 00311
AMLSpecial weather statement, Feb 18, 11:14 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1214 PM EST WED FEB 18 2009 KYZ028-045-053-181815- HARDIN-LARUE-NELSON- 1214 PM EST WED FEB 18 2009 ...THUNDERSTORMS DEVELOPING OVER PARTS OF CENTRAL KENTUCKY... AT 1210 PM EST (1110 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING DEVELOPING THUNDERSTORMS ALONG A LINE FROM 5 MILES NORTHWEST OF ELIZABETHTOWN TO 10 MILES NORTH OF LEITCHFIELD...AND MOVING EAST AT 40 MPH. THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN...PEA TO MARBLE SIZE HAIL...AND LIGHTNING. THESE STORMS WILL BE NEAR... ELIZABETHTOWN BY 1225 PM EST. COLESBURG BY 1225 PM EST. STEPHENSBURG BY 1230 PM EST. CECILIA BY 1235 PM EST. NAZARETH BY 1245 PM EST. TF
Local storm report, Feb 18, 11:16 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1216 PM EST WED FEB 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 8 NE SCOTTSVILLE 36.83N 86.09W
02/18/2009 E1.75 INCH ALLEN KY LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED TO SCOTTSVILLE POLICE NEAR
BARREN RIVER LAKE ON BAILEYS POINT ROAD
&&
EVENT NUMBER 00312
FOSTERLocal storm report, Feb 18, 11:29 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1229 PM EST WED FEB 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1226 PM HAIL 2 W SUMMER SHADE 36.88N 85.74W
02/18/2009 E1.00 INCH METCALFE KY TRAINED SPOTTER
&&
EVENT NUMBER 00313
FOSTERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 12:56 AM CST | Severe Thunderstorm Warning | LMK | Logan, Simpson | 34 min |
| Feb 18, 10:10 AM CST | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson, Warren | 35 min |
| Feb 18, 10:48 AM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Warren | 42 min |
| Feb 18, 11:20 AM CST | Severe Thunderstorm Warning | LMK | Allen, Simpson | 25 min |
| Feb 18, 11:26 AM CST | Severe Thunderstorm Warning | LMK | Adair, Barren, Cumberland, Metcalfe | 49 min |
| Feb 18, 11:50 AM CST | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 25 min |
| Feb 18, 11:53 AM CST | Tornado Warning | LMK | Clinton, Cumberland, Russell | 26 min |
| Feb 18, 12:14 PM CST | Severe Thunderstorm Warning | LMK | Allen, Clinton, Cumberland, Monroe | 46 min |
| Feb 18, 12:15 PM CST | Severe Thunderstorm Warning | LMK | Mercer, Washington | 30 min |
| Feb 18, 12:33 PM CST | Tornado Warning | LMK | Clinton, Cumberland | 27 min |
| Feb 18, 12:39 PM CST | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison | 21 min |
| Feb 18, 12:57 PM CST | Tornado Warning | LMK | Clinton | 33 min |
| Feb 18, 1:04 PM CST | Severe Thunderstorm Warning | LMK | Clark, Madison | 26 min |
| Feb 18, 1:53 PM CST | Severe Thunderstorm Warning | LMK | Madison | 7 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.